Percocet overdose is poisoning from an overdose of Percocet.
Note: This list may not be all inclusive.
Getting off of pain medications usually requires an exit strategy. Anyone who has tried to abruptly discontinue a regularly used opioid (a pain medication which is chemically similar to opium that binds to opioid receptors in the body) can attest to the severe discomfort of withdrawal syndrome. The symptoms of withdrawal include: nausea, vomiting, aches, sweating, diarrhea, yawning, insomnia, irritability and gooseflesh. These symptoms indicate that the body is physically dependent on the chemical. Chemical dependency is difficult to overcome without a good strategy. That strategy should reduce the occurrence of withdrawal syndrome, the risk of relapse, and the risk of toxicity. Suboxone can help someone get off pain medications because it reduces withdrawal symptoms, cravings, and the risk of overdose.
Because Suboxone contains buprenorphine (an opioid), it serves as a substitute for other opioids and satisfies the body's need for the chemical. One advantage in converting from...
You've probably been hearing in the news that an FDA advisory panel has recommended lowering the maximum recommended dose of acetaminophen from 1,000 mg per dose to 650 mg. They also recommended lowering the maximum daily dose, which is currently 4 grams (4,000 mg). Although they didn't specify what the maximum daily dose should be lowered to, it would most likely be in the neighborhood of 2,600 mg per day. The reason the FDA is considering changing their recommendations is that acetaminophen overdose is currently the leading cause of liver failure in the U.S. What many news reports are not telling you, though, is that this same advisory panel, by a narrow margin, also recommended banning hydrocodone and oxycodone products like Vicodin and Percocet that contain acetaminophen. (Vicodin and its generic counterparts contain hydrocodone and acetaminophen. Percocet and its generic formulations contain oxycodone and acetaminophen.) According to a 2005 stu...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.